For over a year, I have been struggling with severe diarrhea. I was on Paragoric and lomotil 4x a day (both at the same time) and it did jack nothing except on occasions (once every 3-4 mos) I may experience some hardening or regular stools for x amount of days. And then I get the 'pee' outta your butt OR fart-sounding very soft diarrhea-like stool that seems like your stool doesn't have a lot of water to make it run out diarrhea style. I don't know how to explain it, but think of a see through tissue ball that sits at the end of your colon that holds ALL the diarrhea poo and once you sit on the toilet, you fart and all the poo comes out all at once and sits at the end of the bowl. You flush and it indeed is diarrhea.
I also get these, stringy-like pale stools that float and/or mucous on top.
But regardless of my BM, I always (for a year and some change) seem to have neon yellow discharge out of my bum.
At first I thought it was excess bile that wasn't absorbed in the ileum, but after having my gallbladder taken out last month, I still have the yellow stuff. So if it isn't bile, what the heck are they?
the pale coloured stool often makes me question my liver function. At times my liver will be elevated, other times it would be in the normal range, but no matter what my stools are either pale coloured or green.
Do any of you experience this, is it common or what?
This sounds like a life-ruining torture! Firstly, the gallbladder removal would not stop the bile, you are probably correct that that is what the yellow is. Bile is made in the liver, the gall bladder just holds it ready to be discharged for digestive purposes. Have you been thoroughly colonoscoped, scanned, examined, blood-tested? Sounds like you are having regular tests. You have some sort of malabsorption condition. What is your diet like? You may have allergies, eg. gluten. A naturopathic practitioner may be able to help you. I hope you can get to the bottom (!) of this sooner rather than later. Sera.
sera- thanks for replying. Yea, it is indeed torture! I am being supervised by my doc(s), but because I just got out of the hospital in Oct 10th (to stablize me medically, several transfusion/infusions, for GB surgery and J-tube replacement), I have yet to follow up with my doc like I was supposed to. (no transportation)
As for the nutrition question- I'm on jevity 1.2 continous (24/7) through a feeding tube in my small intestine (J-tube). So, I have all the nutrients I need, but since I got out of the hospital, I've lost 20 pounds and am looking horrible. I just dread having to go to the doc(s) because I KNOW they will put me back in or increase my caloric intake. Hospitalizations sucks especially when you are in the hospital 150-200 days out of the year (most are 1 mos - 3 mos stay). I'm just thankful that the hospital has free wi fi so, I can get on my laptop in my room (always private room due to extended stays).
But thank you for that information and for your compassion. It makes me feel safe.
How are you?
Last edited by kittykat80; 11-04-2008 at 05:16 PM.
What are the doctors saying about all this? Have they got any ideas as to diagnosis? It is amazing that in this day and age, a person can suffer for so long and not have any relief. Losing so much weight so quickly cannot be any good for you, that is almost an emergency situation. Go and see your doc, you don't want to face system shutdowns in those important organs due to starving them of nutrients and oxygen. Take care, Sera
Your message was posted several years ago. Did you find a solution? I have the exact same symptoms except for the past year and a half I have not had an "hard" stools. I also do not have any stomach cramping or pain (except for wiping all of the time). It has gotten to the point that if I don't go as soon as I feel like I need to, I have accidents. I wear pads all the time, just in case. Please help if you can. I cannot find any information that does not include pain.
Actually, no, I have not been to any doctors. Both my husband and I have been out of work for over 2 years and do not have insurance. I have been dealing with it. My husband just got a job with insurance, so hopefully I will be able to see a doctor.
I was just looking for some responses to see if I really need to go to a doctor, or if it was just the way things are now that I am 45. I have not any any pain, so I just figured it might be related to the medication I was taking - topamax, cymbalta and lithium bicarbinate. I have since stopped taking the lithium and topamax, and cut the cymbalta down tremendously, but still have the diarrhea.
Originally Posted by Harry
I am sure you have gone to a a gastro doctor to determine you do not have a fistular caused from an intestinal disorder.
I have seen posts on this boards over the years that have had that problem or have had fecal matter come out of their urinary tract.